Alert archive / Michigan / Beach Hazards Statements in 2023
Beach Hazards Statement 24, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Sep 4, 2023, 3:50 PM EDT for 6 counties in Michigan. It took effect at Sep 5, 2023, 3:49 PM EDT. It was in force for 64 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2023, 3:50 PM EDT (19:50 UTC)
- In effect from
- Sep 5, 2023, 3:49 PM EDT
- Expired
- Sep 8, 2023, 8:00 AM EDT
- In force
- 64 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1739 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997 WHUS43 KGRR 041950 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 350 PM EDT Mon Sep 4 2023 MIZ037-043-050-056-050400- /O.NEW.KGRR.BH.S.0024.230906T0000Z-230907T0000Z/ Mason-Oceana-Muskegon-Ottawa- 350 PM EDT Mon Sep 4 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon and Ottawa counties. * WHEN...From Tuesday evening through Wednesday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Winds and waves will increase on Tuesday night and continue into Wednesday. Dangerous swimming conditions are likely on Wednesday. South sides of south piers will be the areas most at risk, including Grand Haven State Park and Pere Marquette Park in Muskegon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
11 follow-up statements
981 WHUS43 KGRR 050244 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1044 PM EDT Mon Sep 4 2023 MIZ037-043-050-056-051045- /O.CON.KGRR.BH.S.0024.230906T0000Z-230907T0000Z/ Mason-Oceana-Muskegon-Ottawa- 1044 PM EDT Mon Sep 4 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon and Ottawa counties. * WHEN...From Tuesday evening through Wednesday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Winds and waves will increase on Tuesday night and continue into Wednesday. Dangerous swimming conditions are likely on Wednesday. South sides of south piers will be the areas most at risk, including Grand Haven State Park and Pere Marquette Park in Muskegon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
900 WHUS43 KGRR 050747 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 347 AM EDT Tue Sep 5 2023 MIZ037-043-050-056-051600- /O.CON.KGRR.BH.S.0024.230906T0000Z-230907T0000Z/ Mason-Oceana-Muskegon-Ottawa- 347 AM EDT Tue Sep 5 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon and Ottawa counties. * WHEN...From Tuesday evening through Wednesday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
685 WHUS43 KGRR 051556 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1156 AM EDT Tue Sep 5 2023 MIZ037-043-050-056-060000- /O.CON.KGRR.BH.S.0024.230906T0000Z-230907T0000Z/ Mason-Oceana-Muskegon-Ottawa- 1156 AM EDT Tue Sep 5 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH WEDNESDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon and Ottawa counties. * WHEN...From 8 PM EDT this evening through Wednesday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
064 WHUS43 KGRR 051949 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 349 PM EDT Tue Sep 5 2023 MIZ037-043-060400- /O.EXT.KGRR.BH.S.0024.230905T1949Z-230907T0000Z/ Mason-Oceana- 349 PM EDT Tue Sep 5 2023 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...Through Wednesday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ050-056-060400- /O.CON.KGRR.BH.S.0024.230906T0000Z-230907T0000Z/ Muskegon-Ottawa- 349 PM EDT Tue Sep 5 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH WEDNESDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon and Ottawa counties. * WHEN...From 8 PM EDT this evening through Wednesday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
304 WHUS43 KGRR 060739 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 339 AM EDT Wed Sep 6 2023 MIZ064-071-061545- /O.EXB.KGRR.BH.S.0024.230907T0000Z-230908T1200Z/ Allegan-Van Buren- 339 AM EDT Wed Sep 6 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Allegan and Van Buren counties. * WHEN...From this evening through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ050-056-061545- /O.EXT.KGRR.BH.S.0024.000000T0000Z-230908T1200Z/ Muskegon-Ottawa- 339 AM EDT Wed Sep 6 2023 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon and Ottawa counties. * WHEN...Through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ037-043-061545- /O.EXT.KGRR.BH.S.0024.000000T0000Z-230908T1200Z/ Mason-Oceana- 339 AM EDT Wed Sep 6 2023 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...Through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
673 WHUS43 KGRR 061627 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1227 PM EDT Wed Sep 6 2023 MIZ050-056-070030- /O.CON.KGRR.BH.S.0024.000000T0000Z-230908T1200Z/ Muskegon-Ottawa- 1227 PM EDT Wed Sep 6 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon and Ottawa counties. * WHEN...Through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ037-043-070030- /O.CON.KGRR.BH.S.0024.000000T0000Z-230908T1200Z/ Mason-Oceana- 1227 PM EDT Wed Sep 6 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...Through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ064-071-070030- /O.CON.KGRR.BH.S.0024.230907T0000Z-230908T1200Z/ Allegan-Van Buren- 1227 PM EDT Wed Sep 6 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Allegan and Van Buren counties. * WHEN...From 8 PM EDT this evening through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
173 WHUS43 KGRR 061957 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 357 PM EDT Wed Sep 6 2023 MIZ050-056-070400- /O.CON.KGRR.BH.S.0024.000000T0000Z-230908T1200Z/ Muskegon-Ottawa- 357 PM EDT Wed Sep 6 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon and Ottawa counties. * WHEN...Through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ037-043-070400- /O.CON.KGRR.BH.S.0024.000000T0000Z-230908T1200Z/ Mason-Oceana- 357 PM EDT Wed Sep 6 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...Through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ064-071-070400- /O.CON.KGRR.BH.S.0024.230907T0000Z-230908T1200Z/ Allegan-Van Buren- 357 PM EDT Wed Sep 6 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Allegan and Van Buren counties. * WHEN...From 8 PM EDT this evening through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
210 WHUS43 KGRR 070752 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 352 AM EDT Thu Sep 7 2023 MIZ050-056-071600- /O.CON.KGRR.BH.S.0024.000000T0000Z-230908T1200Z/ Muskegon-Ottawa- 352 AM EDT Thu Sep 7 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon and Ottawa counties. * WHEN...Through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ037-043-071600- /O.CON.KGRR.BH.S.0024.000000T0000Z-230908T1200Z/ Mason-Oceana- 352 AM EDT Thu Sep 7 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...Through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ064-071-071600- /O.CON.KGRR.BH.S.0024.000000T0000Z-230908T1200Z/ Allegan-Van Buren- 352 AM EDT Thu Sep 7 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Allegan and Van Buren counties. * WHEN...Through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
977 WHUS43 KGRR 071626 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1226 PM EDT Thu Sep 7 2023 MIZ037-043-050-056-064-071-080030- /O.CON.KGRR.BH.S.0024.000000T0000Z-230908T1200Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1226 PM EDT Thu Sep 7 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The north side of north piers will be particularly dangerous, such as at Stearns Park in Ludington, Holland State Park, and North Beach at South Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
243 WHUS43 KGRR 071950 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 350 PM EDT Thu Sep 7 2023 MIZ037-043-050-056-064-071-080400- /O.CON.KGRR.BH.S.0024.000000T0000Z-230908T1200Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 350 PM EDT Thu Sep 7 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The north side of north piers will be particularly dangerous, such as at Stearns Park in Ludington, Holland State Park, and North Beach at South Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
785 WHUS43 KGRR 080759 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 359 AM EDT Fri Sep 8 2023 MIZ037-043-050-056-064-071-081200- /O.CON.KGRR.BH.S.0024.000000T0000Z-230908T1200Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 359 AM EDT Fri Sep 8 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The north side of north piers will be particularly dangerous, such as at Stearns Park in Ludington, Holland State Park, and North Beach at South Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 4, 3:36 PM EDT, 14 minutes earlier.
Area forecast discussion, Sep 4, 3:36 PM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
336 PM EDT Mon Sep 4 2023
LATEST UPDATE...
Short Term/Marine
.SHORT TERM...(This evening through Tuesday night)
Issued at 315 PM EDT Mon Sep 4 2023
-- Dry tonight into Tuesday morning --
The dry weather will continue tonight and Tuesday morning as
ridging hangs on aloft. It will be another warm night, where some
locations in Southwest Lower Michigan (GRR to the south and west)
may not drop below 70. So, it is going to feel like mid summer
still tonight and again on Tuesday for the most part. Tuesday
highs will top out around 90 once again. Clouds will be invading
from the south and west through the day, so its not out of the
realm of possibilities that we could hold in the 80s for highs.
-- Precipitation chances Tuesday afternoon into Tuesday night --
A shearing out upper low (currently seen in MO/AR) will move into
Lower Michigan on Tuesday afternoon. East of the lake breeze and
its divergent flow in a southwest wind/stabilizing affects of Lake
Michigan we are expecting isolated/scattered shower and
thunderstorm development in the heat of the day (afternoon/evening
hours). HREF MUCAPE guidance shows 1000-2000 j/kg in place during
this time frame with plenty of low level moisture. Organized
convection is not expected given only 10-20 knots of deep layer
shear. So, pulse variety single/multicell convection is
anticipated. Some locally heavy downpours should be the main
threat.
There will be a lull after sunset into the overnight hours before
the plains upper trough/shortwave move our direction from the
west. This will not come at a favorable time of day and widespread
precipitation is therefore not expected. 30-40 pct chance for
showers and thunderstorms over Western Lower Michigan is in our
forecast and looks reasonable. Even less instability is noted more
towards 1000 j/kg. Plenty for a few storms however. Deep layer
shear remains low.
Bottom line for the short term period of Tonight through Tuesday
night, remaining warm, humid and summerlike. Precipitation chances
will be slowly increasing through the period.
.LONG TERM...(Wednesday through Monday)
Issued at 215 PM EDT Mon Sep 4 2023
...Strong storms possible Wednesday...
Forecast concerns are front-loaded in the long term. Wednesday is
the day of concern. A cold front will be moving east across
Wisconsin Wednesday morning and push into western Lower during the
afternoon at peak heating. This timing, obviously, will maximize
daytime instability. Indeed, fcst sounding SBCAPE is progd to climb
to around 2500 j/kg by 20z. Plenty of moisture will be in place
given precipitable water values north of 1.5 inches. There's not
much of a mid level jet nor a low level jet. As a result, wind shear
will be on the meager side...25kts or so...and affect the
organization capacity of the storms. Thus, the severe threat will be
lower than if the shear was greater. If cloud cover is less than
forecast along the cold front and instability can rise higher than
expected along with frontal forcing, then perhaps one or two of the
multi cellular storms could intensity enough to become severe. Once
the front moves through by early evening, any severe threat will
decrease but thunderstorm chances will continue as the trailing
upper trough moves through.
...Cooler by late week...
Cooler and much less humid weather will really begin flowing into
the cwa Thursday morning. H8 temps fall from 22C Wednesday to 10C by
late Friday. High in the lower to mid 70s Thursday will be followed
by highs around 70 Friday. Lower 70s expected Saturday and Sunday.
Lows will be in the 40s and 50s Friday morning through Monday
morning.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 130 PM EDT Mon Sep 4 2023
Scattered diurnal cu has developed across the terminals but will
dissipate toward sunset leaving generally clear skies. Winds will
become variable at most locations. However a light southwesterly
wind around 5kts will continue at MKG. No changes for tomorrow
with south to southwest winds around 12 knots.
&&
.MARINE...
Issued at 315 PM EDT Mon Sep 4 2023
A general southwest flow will continue tonight and Tuesday. Winds
look to be in the 10 to 20 knot range much of this time, so waves
will be on the order of 1 to 3 feet. The persistent southwest flow
is a result of a high off to our south over the Southeast U.S. and
a low moving our direction from the Northern Plains.
The pressure gradient tightens Tuesday night into Wednesday and
winds should increase into the 15 to 25 knot range. Waves north of
Holland should build into the 3 to 5 foot range. For this reason,
a Small Craft Advisory and Beach Hazards Statement have been
issued for both Tuesday night and Wednesday. The winds may
actually peak on Tuesday night, but the resultant waves will carry
into Wednesday.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from Tuesday evening through Wednesday
evening for MIZ037-043-050-056.
LM...Small Craft Advisory from 8 PM Tuesday to 8 PM EDT Wednesday for
LMZ846>849.
&&
SHORT TERM...Duke
LONG TERM...04
AVIATION...04
MARINE...DukeHazardous weather outlook, Sep 4, 4:01 AM EDT, 11 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 401 AM EDT Mon Sep 4 2023 MIZ037>040-043>046-050>052-056>059-064>067-071>074-050815- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 401 AM EDT Mon Sep 4 2023 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There will be a chance of thunderstorms Tuesday through Wednesday across the area. Severe weather is not likely, but there could be an isolated storm with gusty winds or some large hail. Heavy downpours will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected to be needed. LMZ844>849-050815- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 401 AM EDT Mon Sep 4 2023 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There will be a chance of thunderstorms Tuesday night through Wednesday across the area. Severe weather is not likely, but there could be an isolated storm with gusty winds or some large hail. Heavy downpours will also be possible. Winds and waves will increase on Wednesday, creating hazardous conditions for swimmers and Small Craft. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected to be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:47 PM EDT | Small Craft Advisory | GRR | 4 days |
Nearby
Beach Hazards Statements in Michigan, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.